Accutane Side Effects After the Course
I'm going to try my best not to make this one huge massive rant, but I felt like there are a lot of things I want to get off my chest at the moment, because it's been over two years since I finished the course of Accutane. And I get a lot of questions about the side effects and how long they were lasting, whether I ever regret about being on Accutane. Now I can say that I'm very happy that I went on the drug, but if you're somebody, who is about to go on Accutane, or you're considering going on it, then I've got a few things I want to share with you. If you're doing your research, then, maybe, this can help in some way.
Firstly, I should promise this by saying that being on Accutane has changed my life for the better in so many ways. I cannot even begin to say how thankful I am to the drug, because having really severe cystic acne and then having clear skin is so liberating, and it's completely changed my life. Because of that drug I feel a whole lot better in my own skin.
Being on Accutane was, definitely, not the most enjoyable the time of my life, but it was six months out the grand scheme of things. Some things have come to light with my health that I couldn't necessarily attach directly. But I'm really wondering if this all would be happening if I hadn't taken the drug.
I'll be honest. There’ve been times in my life previously, before starting taking Accutane, when IBS has been a thing for me. I think this might be down to a number of things. I was on the pill for like over 10 years. I also have taken antibiotics quite a bit in my life, some for my skin and some not. And all of those things can contribute to your gut health. Especially, if you then don't have enough good gut bacteria, and this can, obviously, cause quite a few problems in the form of IBS. IBS is irritable bowel syndrome. So, it just means that if someone could feel quite funny, you can get cramps and pain, and a lot of bloating.
That is well over six months now, that I've had really chronic acid reflux. If you've ever had a chronic acid reflux, then maybe you can understand my frustration with this whole thing. But I cannot get rid of it. And it's just causing me so much distress. I'm on a new medication. And it made me think about what may have caused this.
I went to the doctor last week about this all over again. I have been there a number of times, and I've been on different medications. I've also seen a consultant and had an endoscopy. So, I saw the doctor last week, who read through my endoscopy results with me. It turns out that have chronic acid reflux and also get stratus, some form of gastritis.
Some people have reported, when being on Accutane, that you can shuffle with gut health issues, whether it is Crohn's disease, gastritis and other kind of forms of health issues. It just makes me think: “If I hadn't taken the drug would I really be going through this right now?” There has also been a huge correlation between GERD, gastro-esophageal reflux disease, if that's what it stands for, and also stress.
So, I'm not telling that Accutane alone has caused all of this. There could be other significant things that have brought this to light. But it makes me think about all these other little things that happen after you taking Accutane. And they might not be directly to blame, but there's, probably, enough evidence to suggest that taking the drug can cause significant things with your gut health that happen later in life.
Honestly, I’m not making this text to scare anybody. And that sounds crazy, I know, because you really shouldn't be messing with your health, but the emotional pain I felt because of having acne and not being able to clear it up was far greater than anything else I've ever felt.
I don't want to leave things all doom and gloom, because, honestly, I said that I have no regrets. But I wanted to share some of the tips, I'm going to be taking on myself to help my gut health. And I think that, hopefully, these can help you as well. Particularly, if you haven't even started marketing, maybe, you could incorporate these before you start the drug and, hopefully, that would help. I'm not saying it will, because I'm not a doctor. But, hopefully, it might help to reduce any of these symptoms later on in life.